Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 119, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2000, 12:48 AM CDT for Dyer County, Obion County, Tennessee. It was in force for 42 min. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2000, 12:48 AM CDT (05:48 UTC)
- Expired
- May 25, 2000, 1:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
Counties Dyer County, TN, Obion County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 12:50 AM CDT | Thunderstorm Wind 55 E | Cloverdale, TN | Some trees were knocked down. |
| May 25, 1:10 AM CDT | Thunderstorm Wind | Tennemo, TN | Several trees and power lines were blown down. |
| May 25, 1:20 AM CDT | Thunderstorm Wind | Union City, TN | The roof and doors were blown off a barn. A large pole was snapped. Many trees were blown down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 5.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2916 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1201 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
346 WUUS54 KMEG 250549 SVRMEM TNC045-131-250630- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 1248 AM CDT THU MAY 25 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DYER COUNTY IN NORTHWEST TENNESSEE OBION COUNTY IN NORTHWEST TENNESSEE * UNTIL 130 AM CDT * AT 1242 AM CDT...WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM NORTH OF SAMBURG TO HELOISE...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... OBION...TRIMBLE AROUND 100 AM CDT KENTON AROUND 115 AM CDT .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY LIGHTNING.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 8:15 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, May 24, 8:15 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 815 PM CDT WED MAY 24 2000 WILL UPDATE TO MAKE ONLY A SMALL CHANGE...THAT IS CHANGE THE ZONES THAT HAVE MOSTLY CLOUDY FOR TONIGHT TO INCREASING CLOUDS. SATELLITE SHOWS SKIES HAVE CLEARED ACROSS MOST OF THE AREA. HOWEVER...MCC NOW SPREADING INTO SOUTHERN MO WITH ASSOCIATED CLOUD SHIELD SPREADING EASTWARD. LATEST SURFACE ANALYSIS SHOWS COLD FRONT ACROSS SOUTHERN MO INTO SOUTHERN IL. LATEST RUC INDICATES THIS FRONT ONLY SAGGING SLOWLY SOUTHWARD INTO NORTHEAST AR AND NORTHWEST TN BY LATE TONIGHT. EXPECT MCC AND ASSOCIATED STORMS TO CONTINUE MOVING EASTWARD ALONG THE FRONT AFFECTING OUR AREA LATER TONIGHT. CURRENT POPS OK...BUT MAY HAVE TO UPDATE LATER TO INCREASE FOR NORTHERN AREAS. FORECAST LOWS OK. .MEM...NONE. N
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 12:34 AM CDT | Severe Thunderstorm Warning | MEG | Lake | 26 min |
| May 25, 1:05 AM CDT | Severe Thunderstorm Warning | MEG | Gibson, Weakley | 40 min |
| May 25, 1:10 AM CDT | Severe Thunderstorm Warning | MEG | Crockett, Lauderdale | 35 min |
| May 25, 1:33 AM CDT | Severe Thunderstorm Warning | MEG | Henry | 42 min |
| May 25, 1:44 AM CDT | Severe Thunderstorm Warning | MEG | Carroll, Gibson | 46 min |
| May 25, 2:06 AM CDT | Severe Thunderstorm Warning | MEG | Henderson | 39 min |
| May 25, 2:38 AM CDT | Severe Thunderstorm Warning | MEG | Decatur | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.